Alert archive / New York / Wind Advisories in 2010
Wind Advisory 10, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Nov 16, 2010, 3:27 AM EST for Berkshire County, Massachusetts; Bennington County, Windham County, Vermont; 4 counties in New York. It took effect at Nov 16, 2010, 10:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 3:27 AM EST (08:27 UTC)
- In effect from
- Nov 16, 2010, 10:00 PM EST
- Expired
- Nov 17, 2010, 6:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Columbia County, NY, Herkimer County, NY, Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 55 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WWUS71 KALY 160827 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 327 AM EST TUE NOV 16 2010 MAZ001-025-NYZ032-038-043-054-061-084-VTZ013-014-162100- /O.NEW.KALY.WI.Y.0010.101117T0300Z-101117T1100Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER- SOUTHERN HERKIMER-NORTHERN WASHINGTON-EASTERN RENSSELAER- EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...WHITEHALL...GRANVILLE...HOOSICK FALLS... CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE 327 AM EST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY. * LOCATIONS...ALL OF HERKIMER COUNTY IN NEW YORK...THE CENTRAL AND NORTHERN TACONICS IN NEW YORK...THE SOUTHERN GREEN MOUNTAINS IN VERMONT...AND THE BERKSHIRES IN WESTERN MASSACHUSETTS. * HAZARDS...STRONG AND GUSTY SOUTHEAST WINDS. * WINDS...SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...DEVELOPING LATE THIS EVENING...AND LASTING THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
535 WWUS71 KALY 162025 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 325 PM EST TUE NOV 16 2010 MAZ001-025-NYZ032-038-043-054-061-084-VTZ013-014-171000- /O.CON.KALY.WI.Y.0010.101117T0300Z-101117T1100Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER- SOUTHERN HERKIMER-NORTHERN WASHINGTON-EASTERN RENSSELAER- EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...WHITEHALL...GRANVILLE...HOOSICK FALLS... CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE 325 PM EST TUE NOV 16 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST WEDNESDAY. * LOCATIONS...ALL OF HERKIMER COUNTY IN NEW YORK...THE CENTRAL AND NORTHERN TACONICS IN NEW YORK...THE SOUTHERN GREEN MOUNTAINS IN VERMONT...AND THE BERKSHIRES IN WESTERN MASSACHUSETTS. * HAZARDS...STRONG AND GUSTY SOUTHEAST WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...DEVELOPING LATE THIS EVENING...AND LASTING THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
800 WWUS71 KALY 170845 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 345 AM EST WED NOV 17 2010 MAZ001-025-NYZ032-038-043-054-061-084-VTZ013-014-172100- /O.NEW.KALY.WI.Y.0011.101117T2000Z-101118T0600Z/ /O.CON.KALY.WI.Y.0010.000000T0000Z-101117T1100Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER- SOUTHERN HERKIMER-NORTHERN WASHINGTON-EASTERN RENSSELAER- EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...WHITEHALL...GRANVILLE...HOOSICK FALLS... CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE 345 AM EST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * LOCATIONS...ALL OF HERKIMER COUNTY IN NEW YORK...THE CENTRAL AND NORTHERN TACONICS IN NEW YORK...THE SOUTHERN GREEN MOUNTAINS IN VERMONT...AND THE BERKSHIRES IN WESTERN MASSACHUSETTS. * HAZARDS...STRONG AND GUSTY SOUTHEAST WINDS EARLY THIS MORNING...THEN STRONG AND GUSTY WEST TO NORTHWEST WINDS LATER THIS AFTERNOON AND TONIGHT. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH EARLY THIS MORNING...THEN WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH LATER THIS AFTERNOON AND TONIGHT. * TIMING...LASTING THROUGH EARLY THIS MORNING...THEN REDEVELOPING LATE THIS AFTERNOON BEFORE DIMINISHING EARLY THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ001-013-NYZ033-039>042-047>053-058>060-063>066-082-083-VTZ015- 172100- /O.NEW.KALY.WI.Y.0011.101117T2000Z-101118T0600Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-HAMILTON-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SPECULATOR...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...COBLESKILL... MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY... ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT... ALBANY...TROY...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE... BEACON...ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK... PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 345 AM EST WED NOV 17 2010 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY. * LOCATIONS...THE MID AND UPPER HUDSON VALLEY INCLUDING THE GREATER CAPITAL REGION...THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...MOHAWK RIVER VALLEY...AND LAKE GEORGE SARATOGA REGION OF EASTERN NEW YORK...ALL OF LITCHFIELD COUNTY CONNECTICUT...AND EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT. * HAZARDS...STRONG AND GUSTY WEST TO NORTHWEST WINDS LATER THIS AFTERNOON AND TONIGHT. * WINDS...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH LATER THIS AFTERNOON AND TONIGHT. * TIMING...DEVELOPING LATE THIS AFTERNOON AND LASTING THROUGH EARLY THURSDAY MORNING. * IMPACTS...IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
837 WWUS71 KALY 171107 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 607 AM EST WED NOV 17 2010 MAZ001-025-NYZ032-038-043-054-061-084-VTZ013-014-172100- /O.EXP.KALY.WI.Y.0010.000000T0000Z-101117T1100Z/ /O.CON.KALY.WI.Y.0011.101117T2000Z-101118T0600Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER- SOUTHERN HERKIMER-NORTHERN WASHINGTON-EASTERN RENSSELAER- EASTERN COLUMBIA-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...WHITEHALL...GRANVILLE...HOOSICK FALLS... CHATHAM...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH... BENNINGTON...JACKSONVILLE...NEWFANE 607 AM EST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY... ...WIND ADVISORY HAS EXPIRED... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY. THE PREVIOUS WIND ADVISORY FOR EARLY THIS MORNING HAS EXPIRED. * LOCATIONS...ALL OF HERKIMER COUNTY IN NEW YORK...THE CENTRAL AND NORTHERN TACONICS IN NEW YORK...THE SOUTHERN GREEN MOUNTAINS IN VERMONT...AND THE BERKSHIRES IN WESTERN MASSACHUSETTS. * HAZARDS...STRONG AND GUSTY WEST TO NORTHWEST WINDS LATER THIS AFTERNOON AND TONIGHT. * WINDS...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH LATER THIS AFTERNOON AND TONIGHT. * TIMING...LATE THIS AFTERNOON BEFORE DIMINISHING EARLY THURSDAY MORNING. * IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ001-013-NYZ033-039>042-047>053-058>060-063>066-082-083-VTZ015- 172100- /O.CON.KALY.WI.Y.0011.101117T2000Z-101118T0600Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-HAMILTON-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-WESTERN GREENE- EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON- SOUTHEAST WARREN-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...SPECULATOR...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WARRENSBURG...COBLESKILL... MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY... ROTTERDAM...BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT... ALBANY...TROY...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON... NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ...POUGHKEEPSIE... BEACON...ARLINGTON...PAWLING...DOVER PLAINS...MILLBROOK... PINE PLAINS...AMENIA...MILLERTON...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 607 AM EST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM EST THURSDAY. * LOCATIONS...THE MID AND UPPER HUDSON VALLEY INCLUDING THE GREATER CAPITAL REGION...THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...MOHAWK RIVER VALLEY...AND LAKE GEORGE SARATOGA REGION OF EASTERN NEW YORK...ALL OF LITCHFIELD COUNTY CONNECTICUT...AND EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT. * HAZARDS...STRONG AND GUSTY WEST TO NORTHWEST WINDS LATER THIS AFTERNOON AND TONIGHT. * WINDS...WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH LATER THIS AFTERNOON AND TONIGHT. * TIMING...DEVELOPING LATE THIS AFTERNOON AND LASTING THROUGH EARLY THURSDAY MORNING. * IMPACTS...IMPACTS...SCATTERED TREE AND LIMB DAMAGE ALONG WITH SCATTERED POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Nov 16, 2:06 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 16, 2:06 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 206 AM EST TUE NOV 16 2010 .SYNOPSIS... A STORM WILL INTENSIFY QUICKLY AS IT MOVES NORTH ALONG THE WEST SLOPES WIDE OF THE APPALACHIANS TODAY...REACHING LAKE ERIE LATE TONIGHT...AND THEN MOVE THROUGH THE SAINT LAWRENCE VALLEY TO LABRADOR BY THURSDAY. IT WILL OVERSPREAD THE REGION WITH RAIN TODAY...TRIGGER SCATTERED THUNDERSTORMS EARLY WEDNESDAY IN THE SOUTHERN AREAS...AND USHER IN MUCH COOLER AIR ON BRISK WINDS LATE WEDNESDAY AND THURSDAY. ANOTHER DISTURBANCE WILL RACE ACROSS SOUTHERN ONTARIO AND QUEBEC FRIDAY AND EARLY SATURDAY. HIGH PRESSURE WILL BUILD OVER THE EASTERN UNITED STATES FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1 AM EST...HAVE MADE SIGNIFICANT CHANGES TO GRIDDED DATABASE THROUGH 9AM EST/14Z. AN UPPER LEVEL SHORTWAVE...NOTED ON WV SATELLITE IMAGERY...IS MOVING NE WELL IN ADVANCE OF MAIN SYSTEM CURRENTLY DEVELOPING ACROSS THE SOUTHERN PLAINS AND GULF COAST REGION. THIS LEAD WAVE...IN COMBINATION WITH STRONG MID LEVEL ISENTROPIC LIFT...HAS LED TO AN EXPANDING AREA OF MAINLY LIGHT RAIN ACROSS THE NORTHERN MID ATLANTIC STATES...ENTERING CENTRAL PA. WE EXPECT THIS RAIN TO REACH AT LEAST THE SE CATSKILLS...MID HUDSON VALLEY AND NW CT AROUND 3 OR 4 AM...AND POSSIBLY AS FAR N/W AS THE CAPITAL REGION AND BERKSHIRES BY 6 AM. AS SUCH...HAVE INCREASED POPS SIGNIFICANTLY...WITH LIKELIES ACROSS SOUTHERN AREAS...AND CHC POPS ACROSS THE CAPITAL REGION THROUGH AROUND 9 AM...THEN TAPERING OFF THEREAFTER. WILL KEEP AREAS OF FOG AS WELL...ALTHOUGH AREAL COVERAGE MAY ACTUALLY BE CONFINED MAINLY TO NORTHERN AREAS...WHERE CLOUD DEPTH WILL REMAIN A BIT THINNER. AFTER 9 AM EST...WE EXPECT A GENERAL BREAK FROM THE RAINFALL...DESPITE MOSTLY CLOUDY SKIES. THEN...RAIN SHOULD RAPIDLY REDEVELOP FROM SW TO NE DURING THE MID TO LATE AFTERNOON HOURS...OVERSPREADING MUCH OF THE REGION PRIOR TO SUNSET. SO...WILL REINTRODUCE POPS FROM S TO N THIS AFTERNOON...WITH LIKELY TO CAT POPS ACROSS SOUTHERN/WESTERN AREAS AFTER 21Z...WITH HIGH CHC ACROSS NORTHERN AREAS. AS FOR MAX TEMPS...WILL GENERALLY ACCEPT A MAV/MET MOS BLEND...WITH MID 50S FOR MOST VALLEY AREAS...EXCEPT FOR SOME UPR 50S ACROSS THE MID HUDSON VALLEY REGION...WITH MID/UPPER 40S ACROSS HIGHER ELEVATIONS WITHIN THE SOUTHERN DACKS. TONIGHT...EXPECT PERIODS OF RAIN...SOME OF WHICH COULD BE HEAVY. IN ADDITION...SE WINDS WILL INCREASE AS GRADIENT TIGHTENS BETWEEN INTENSIFYING LOW PRESSURE APPROACHING FROM THE SW...AND RETREATING HIGH TO THE E. AS LOW LEVEL JET INCREASES...AREAS ACROSS THE SOUTHERN GREENS/BERKS/NORTHERN TACONICS...AND WESTERN MOHAWK VALLEY/WESTERN DACKS MAY EXPERIENCE STRONG GUSTS APPROACHING 50 MPH DUE TO ENHANCED CHANNELED FLOW. THUS...WILL RAISE A WIND ADVISORY FOR THESE AREAS FOR THE OVERNIGHT PERIOD. WILL ALSO MENTION SLIGHT CHC FOR THUNDER LATER TONIGHT...AS SHOWALTER INDICES DIP BELOW ZERO AFTER MIDNIGHT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... BY 12UTC WED SYSTEM IS CUT OFF AT 500HPA WITH 990ISH SFC LOW NR BUF. THE GEM/GFS/ECMWF HAVE THE WARM CONVEYOR BELT IN PROCESS OF EXISTING REGION. OCDFNT ARCS ACROSS RGN FM LK ONT TO NR ALB TO NYC. RAIN SHOULD BE TRANSITIONING TO -SHRA DURING THE MORNING. NAM IN PARTICULAR AND THE OTHERS TO A LESSOR EXTENT IMPLY A RATHER DISTINCT DRY SLOT PUSHING INTO RGN FM SW...OVERRUNNING THE OCDFNT. THE NAM PRODUCES UPWARDS OF 600-1000 J/KG OF CAPE...AND GFS A FEW HUNDRED J/KG MAINLY S & E OF ALB. MET GUID PRODUCES 13% TSTM POPS AT ALB AND MAV 30PCT. GIVEN THE HIGHLY DYNAMIC NATURE OF THIS SYSTEM...WILL MENTION CHC TSTMS WITH AND JUST AHEAD OF OCDFNT. BETTER LIFT THAN IS IMPLIED AT SFC IS LIKELY ON FRONTAL SFC ALOFT. WITH EVENT WINDING DOWN QPF WISE WED..TOTAL QPF ON THE ORDER OF 0.5 TO 1.5 INCHES ON MOST MODELS. SOME SUGGEST DOWNSLOPING WILL KEEP AMOUNTS AROUND 0.5 IN MAJOR VALLEYS...WHILE UPSLOPING PRODUCES AMOUNTS AROUND 2 INCHES IN CATSKILLS & PARTS OF ADIRONDACKS DEPENDING ON MODEL. 21UTC RUNS OF SREF PLUMES HAVE CLUSTERING 0.4 TO 0.8 ON SREF AT ALB...AND 00UTC GEFS 0.8 TO 1.2. THESE VALUES ALL REMAIN BLO FFG...SO JUST A GOOD SOAKING RAIN. WIND GRADIENT WILL WEAKEN TWRD DAYBREAK WED FOR A WHILE...BUT DURING AFTN IN STORMS WAKE BRISK NW WINDS WILL INCRG TO 15-25 MPH WITH HIGHER GUSTS. WED AFTN WITH SFC LOW HEADING NE OUT OF RGN...IN CAA LK RESPONSE CRANKS UP AS INSTAB CLASS REACHES CONDITIONAL AND SEVERAL 500HPA SHORT WAVES MOVE ACROSS RGN IN STRONGLY CYCLONIC FLOW WED AFTN AND NT. THIS WILL BE MAINLY W OF HDSVLY WITH -SHRA OF RN CHANGING TO SN. WED NT MAIN H850 FLOW SHIFTS TO 300-310 VECTOR. THUR MODELS CONTINUE TO SHOW SCNDRY CDFNT DROPPING THRU RGN AS SERIES OF 500HPA SHORT WAVES ROUND BASE OF EAST COAST TROF OR PASS THROUGH NY FURTHER N. W/MAIN SHORT WV PASSING TO OUR SOUTH FOR THE MOST PART ON ALL MODELS. THIS KEEPS LOW LVL MOISTURE OVER MUCH OF RGN AND A LAKE RESPONSE GOING INTO W FCA INTO THRU EVENING. THE 850HPA FLOW REMAINS AROUND 290-300 THU AND THEN TO 310-320 THU NT. NIZIOL INSTAB CLASS DROPS TO MODERATE THU. LATE THU NT SUPPORTING CONDS FOR LK RESPONSE FALL APART AS LOW LEVEL FLOW BCMS ANTICYCLONIC...SHEAR INCRG AND TEMPS WARM AT H850HPA. THIS LAKE RESPONSE WILL MAINLY ENHANCE CLOUDS IN RGN INTO THU NT AND PRODUCE SHSN MAINLY OVER W AREAS..DEPENDING ON H850FLOW. FURTHER E VRBL CLOUDS WILL BE THE CASE W/DOWNSLOPING...AND SCT -SHSN POSSIBLE MAINLY WITH ACTUAL 500HPA SHORT WV PASSAGES. LATE THU NT AND FRI TROFING AT ALL LEVELS HAS MOVED OFFSHORE...AND FLAT RIDGING BEGINS AT 500 OVER E UNITED STATES. AT SFC HIGH BUILDS OVER MUCH OF EASTERN THIRD OF NATION. WITH SUBSIDENCE SHOULD BE PS-MS DAY WITH BLO NORMAL TEMPS. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... BOTH THE 12Z GFS AND 12Z ECMWF WERE IN PRETTY GOOD AGREEMENT THROUGH THIS PERIOD. BY SATURDAY...LARGE HIGH PRESSURE WILL CREST TO OUR SOUTH AND THEN ATTEMPT TO BRING A MILDER SOUTHWEST FLOW INTO THE REGION. HOWEVER...BOTH MODELS INDICATE A BACKDOOR COLD FRONT WILL TAKE PLACE LATE SATURDAY OR SATURDAY NIGHT (THE GFS WAS A LITTLE SLOWER WITH THIS FEATURE). TEMPERATURES WILL TOP OUT AROUND 50 IN THE VALLEYS...40S OVER THE HIGHER TERRAIN. MOISTURE WITH THIS COLD FRONT WILL BE VERY LIMITED..BUT IT WILL PUT THE BRAKES ON ANY BIG WARMUP WHICH WILL BE PINCHED OFF TO OUR SOUTH. TEMPERATURES ON SUNDAY WILL BE SEASONABLE AT BEST. THEN...BY MONDAY...THIS HIGH PRESSURE OVER EASTERN CANADA...WILL SLIDE OFF TO NORTHEAST AND THEN BEGIN TO PUSH MILDER AIR OUR WAY. HOWEVER...IT WILL LIKELY BE FORCED TO OVERRUN THE COOL AIR STILL AT THE SURFACE WHICH MIGHT PRODUCE SOME SHOWERS SUNDAY NIGHT INTO MONDAY. && .AVIATION /07Z TUESDAY THROUGH SATURDAY/... VERY TRICKY FORECAST OVER THE NEXT 3-6 HOURS...AS MOIST LOW LEVELS ARE QUITE CONDUCIVE FOR FOG DEVELOPMENT...HOWEVER THICKENING CLOUDS ABOVE THIS MOIST LAYER MAY LIMIT BOUNDARY LAYER COOLING AND WIDESPREAD FOG FORMATION. WE HAVE TRENDED CONDITIONS TOWARD IFR AFTER 08Z/TUE...FOR VSBYS AND CIGS IN MOST AREAS...ALTHOUGH THE PROSPECTS FOR LIFR MAY BE A BIT LESS. IN ADDITION...RAIN IS EXPECTED TO AFFECT KPOU FROM ABOUT 09Z-14Z/TUE...FROM A WEAK DISTURBANCE MOVING WELL AHEAD OF THE MAIN WEATHER SYSTEM EXPECTED FOR LATER TODAY THROUGH WEDNESDAY. CONDITIONS SHOULD IMPROVE TO HIGH MVFR OR VFR BY MID TO LATE MORNING...BEFORE TRENDING DOWNWARD INTO MVFR/IFR RANGE BY EVENING AS STEADIER RAIN OVERSPREADS THE TERMINALS FROM S TO N...AND PERSISTS THROUGH AND AFTER 06Z/WED. WINDS WILL REMAIN LIGHT...MAINLY FROM THE SE AT LESS THAN 8 KT THROUGH SUNSET. THEREAFTER...SE WINDS WILL INCREASE TO 10-15 KT...WITH SOME GUSTINESS POSSIBLE...ESP AT KALB. THE PROBABILITY FOR LOW LEVEL WIND SHEAR WILL INCREASE RAPIDLY AFTER 02Z/WED...AS WINDS AROUND AND ABOVE 2000 FT AGL INCREASE FROM THE SE AT 35 TO 45 KT...WHILE SFC WINDS GENERALLY REMAIN BELOW 15 KT. OUTLOOK... WED...IMPROVING TO MVFR-VFR IN THE AFTERNOON WITH RAIN TAPERING OFF EARLY. BECOMING WINDY. THU...VFR...CIG. NO SIG WX. FRI/SAT...VFR...NO SIG WX. && .HYDROLOGY... LOW PRESSURE MOVING FROM THE DEEP SOUTH TOWARDS THE EASTERN GREAT LAKES TOMORROW INTO WEDNESDAY WILL SPREAD A STEADY RAINFALL INTO OUR AREA. QPF AMOUNTS WILL RANGE FROM 0.75 FOR VALLEY AREAS TO 1.50 INCHES FOR THE HIGHER TERRAIN OF THE SOUTHERN ADIRONDACKS...EASTERN CATSKILLS...AND SOUTHERN VERMONT. WHILE THESE FORECASTED RAINFALL AMOUNTS WILL LIKELY NOT CAUSE WIDESPREAD MAIN STEM RIVER FLOODING...LARGE IN BANK RISES ARE POSSIBLE ON AREA RIVERS AND STREAMS. SOME URBAN OR LOW LYING FLOOD ISSUES ARE POSSIBLE AS WELL. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER NEAR TERM...KL SHORT TERM...SNYDER LONG TERM...FRUGIS AVIATION...KL HYDROLOGY...FRUGIS
Hazardous weather outlook, Nov 15, 3:54 PM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 354 PM EST MON NOV 15 2010 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 354 PM EST MON NOV 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THREE-QUARTERS TO ONE AND A HALF INCHES OF RAIN ARE LIKELY ON TUESDAY INTO WEDNESDAY. WHILE THIS WILL LIKELY NOT LEAD TO WIDESPREAD MAIN STEM RIVER FLOODING...SOME URBAN...POOR DRAINAGE...AND LOW LYING FLOODING MAY OCCUR TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2010Wind Advisories in Vermont, 2010Wind Advisories in Massachusetts, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.